Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 10, 2015, 3:54 AM CDT for 4 counties in Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 10, 2015, 4:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:09 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
160
WUUS54 KOHX 100854
SVROHX
TNC027-087-133-137-100945-
/O.NEW.KOHX.SV.W.0033.150410T0854Z-150410T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN OVERTON COUNTY IN MIDDLE TENNESSEE...
PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 AM CDT
* AT 352 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF CELINA TO 7 MILES SOUTHWEST OF
CELINA TO 8 MILES EAST OF CARTHAGE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE OF STORMS DOES HAVE A HISTORY
OF PRODUCING DAMAGING STRAIGHT LINE WINDS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BYRDSTOWN AROUND 425 AM CDT.
LIVINGSTON AROUND 430 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DALE HOLLOW LAKE...STANDING
STONE STATE PARK...WOLF RIVER DOCK AND HUNTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8498 3656 8502 3655 8505 3653 8505
3652 8508 3644 8510 3634 8517 3629 8546
3630 8549 3627 8552 3623 8575 3626 8583
3631 8584 3643 8568 3662 8553 3663 8530
TIME...MOT...LOC 0854Z 256DEG 36KT 3664 8539 3646 8554
3628 8578
HAIL...<.75IN
WIND...60MPH
$$
273 follow-up statements
225
WWUS54 KOHX 100909
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 AM CDT FRI APR 10 2015
TNC027-087-133-137-100945-
/O.CON.KOHX.SV.W.0033.000000T0000Z-150410T0945Z/
OVERTON TN-PICKETT TN-CLAY TN-JACKSON TN-
409 AM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JACKSON...
EASTERN CLAY...PICKETT AND NORTHERN OVERTON COUNTIES UNTIL 445 AM
CDT...
AT 407 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF ALBANY TO 6 MILES NORTHWEST OF
LIVINGSTON TO 6 MILES SOUTH OF GAINESBORO...AND MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE OF THUNDERSTORMS DOES HAVE A
HISTORY OF PRODUCING WIND DAMAGE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BYRDSTOWN AROUND 420 AM CDT.
LIVINGSTON AROUND 425 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HUNTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8498 3656 8502 3655 8505 3653 8505
3652 8508 3644 8510 3634 8517 3629 8546
3630 8549 3627 8552 3623 8575 3626 8583
3642 8560 3663 8541
TIME...MOT...LOC 0909Z 256DEG 36KT 3664 8519 3647 8535
3629 8559
HAIL...<.75IN
WIND...60MPH
$$
27878
WWUS54 KOHX 100926
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 AM CDT FRI APR 10 2015
TNC027-087-133-137-100945-
/O.CON.KOHX.SV.W.0033.000000T0000Z-150410T0945Z/
OVERTON TN-PICKETT TN-CLAY TN-JACKSON TN-
426 AM CDT FRI APR 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JACKSON...EASTERN CLAY...PICKETT AND NORTHERN OVERTON COUNTIES UNTIL
445 AM CDT...
AT 423 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF ALBANY TO 6 MILES SOUTHWEST OF
BYRDSTOWN TO 7 MILES SOUTHWEST OF LIVINGSTON...AND MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS LINE DOES HAVE A HISTORY OF
PRODUCING DAMAGING STRAIGHT LINE WINDS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
CLAY...NORTHERN OVERTON...PICKETT AND SOUTHEASTERN JACKSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3662 8498 3656 8502 3656 8504 3653 8505
3652 8508 3644 8510 3634 8517 3629 8546
3630 8549 3627 8552 3623 8575 3624 8575
3642 8550 3663 8529
TIME...MOT...LOC 0925Z 256DEG 36KT 3668 8500 3651 8516
3633 8540
HAIL...<.75IN
WIND...60MPH
$$
27511
WWUS54 KOHX 100937
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 AM CDT FRI APR 10 2015
TNC027-087-133-137-100948-
/O.EXP.KOHX.SV.W.0033.000000T0000Z-150410T0945Z/
OVERTON TN-PICKETT TN-CLAY TN-JACKSON TN-
437 AM CDT FRI APR 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...EASTERN
CLAY...PICKETT AND NORTHERN OVERTON COUNTIES WILL EXPIRE AT 445 AM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3662 8498 3656 8502 3656 8504 3653 8505
3652 8508 3644 8510 3634 8517 3629 8546
3630 8549 3627 8552 3623 8575 3624 8575
3642 8550 3663 8529
TIME...MOT...LOC 0938Z 256DEG 36KT 3671 8484 3654 8500
3636 8524
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:57 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 10, 1:57 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 AM CDT FRI APR 10 2015 .DISCUSSION...SURFACE FRONT HAS ENTERED MIDDLE TENNESSEE WITH A CONSIDERABLE AMOUNT OF SHOWERS AND THUNDERSTORMS ON BOTH SIDES OF THE BOUNDARY. CURRENTLY THERE ARE NO WATCHES OR WARNINGS IN EFFECT ACROSS THE MID STATE. THE 06Z LAPS SOUNDING STILL SHOWS A GOOD AMOUNT OF INSTABILITY AND DEEP MOISTURE IN PLACE, SO CANNOT RULE OUT A FEW STORMS REACHING SEVERE CRITERIA BEFORE IT'S OVER. COLD FRONT LIKELY WON'T EXIT THE MID STATE UNTIL AFTER 12Z, WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE MORNING, PERHAPS SOME LINGERING SHOWERS ALONG THE CUMBERLAND PLATEAU INTO THE AFTERNOON. EXPECT DRY, COOLER WEATHER THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE REGION. NEXT ACTIVE WEATHER WILL OCCUR AS A SYSTEM MOVES OUT OF THE GULF COASTAL REGION SUNDAY NIGHT AND LAYS A BOUNDARY ACROSS THE TENNESSEE VALLEY THAT WILL KEEP MOISTURE LOCKED IN AS A SERIES OF IMPULSES KEEPS SCATTERED POP'S IN THE FORECAST FOR MOST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 46 71 46 / 30 10 05 05 CLARKSVILLE 66 42 70 44 / 10 10 05 05 CROSSVILLE 68 42 67 42 / 70 10 10 05 COLUMBIA 68 46 73 47 / 30 10 05 05 LAWRENCEBURG 70 46 73 47 / 30 10 05 05 WAVERLY 67 42 72 45 / 10 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, Apr 9, 5:00 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU APR 9 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE OVERNIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM, SOME OF WHICH MAY BECOME SEVERE. THE PRIMARY HAZARDS ARE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS ACTIVITY WILL LIKELY AFFECT MIDDLE TENNESSEE FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD AND POSSIBLY INTO EARLY MORNING FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
In the hours before
Special weather statement, Apr 10, 1:01 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT FRI APR 10 2015
TNZ005>007-026-100630-
CHEATHAM-MONTGOMERY-ROBERTSON-STEWART-
101 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY...ROBERTSON
AND STEWART COUNTIES...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR CLARKSVILLE...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE AND ADAMS.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3665 8692 3632 8726 3632 8729 3635 8759
3637 8759 3637 8768 3665 8748Special weather statement, Apr 10, 1:29 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
129 AM CDT FRI APR 10 2015
TNZ007-025-026-100700-
CHEATHAM-DICKSON-ROBERTSON-
129 AM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON AND ROBERTSON
COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW...CEDAR HILL AND SPRINGFIELD.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
HEAVY RAINFALL COULD CAUSE WATER TO RISE OVER ROADS AND FLOOD LOW
LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3649 8673 3638 8688 3639 8691 3636 8691
3618 8716 3631 8730 3638 8724 3643 8717
3642 8715 3644 8715 3646 8712 3651 8712
3656 8714 3663 8708 3664 8706Local storm report, Apr 10, 3:10 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 AM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG 2 W BELINDA CITY 36.17N 86.51W
04/10/2015 WILSON TN FACEBOOK
PUBLIC REPORTED SHINGLES RIPPED OFF ROOF OF HOME NEAR
I-40 AND MOUNT JULIET ROAD
&&
EVENT NUMBER OHX1500477
SHAMBURGERLocal storm report, Apr 10, 3:19 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 AM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM TSTM WND GST 1 N LEBANON 36.22N 86.32W
04/10/2015 M65 MPH WILSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1500478
MROSELocal storm report, Apr 10, 3:38 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 AM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM TSTM WND GST 7 NNW WATERTOWN 36.20N 86.17W
04/10/2015 E65 MPH WILSON TN LAW ENFORCEMENT
REPORTED IN TUCKERS CROSSROADS
&&
EVENT NUMBER OHX1500479
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| Apr 9, 8:44 PM CDT | Special Weather Statement | OHX | Wayne | 31 min |
| Apr 10, 1:01 AM CDT | Special Weather Statement | OHX | Montgomery | 29 min |
| Apr 10, 1:29 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 31 min |
| Apr 10, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 37 min |
| Apr 10, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 33 min |
| Apr 10, 2:54 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 36 min |
| Apr 10, 3:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 28 min |
| Apr 10, 3:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 33 min |
| Apr 10, 3:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Putnam, Rutherford, Wilson | 25 min |
| Apr 10, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam, Smith | 48 min |
| Apr 10, 4:37 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Apr 10, 4:48 AM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.